Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 11, NWS Norman, OK
NWS Norman, OK issued this flood watch at Oct 12, 2021, 10:46 AM CDT for 6 counties in Oklahoma. It took effect at Oct 13, 2021, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 10:46 AM CDT (15:46 UTC)
- In effect from
- Oct 13, 2021, 7:00 PM CDT
- Expired
- Oct 14, 2021, 3:41 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 142 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WGUS64 KOUN 121546 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 1046 AM CDT Tue Oct 12 2021 OKZ043-047-048-050>052-130000- /O.NEW.KOUN.FA.A.0011.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coal-Johnston-Atoka-Love-Marshall-Bryan- Including the cities of Coalgate, Durant, Kingston, Madill, Tishomingo, Thackerville, Marietta, and Atoka 1046 AM CDT Tue Oct 12 2021 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... The National Weather Service in Norman has issued a * Flood Watch for portions of southeast Oklahoma and southern Oklahoma, including the following areas, in southeast Oklahoma, Atoka, Bryan, Coal, Johnston and Marshall. In southern Oklahoma, Love. * From Wednesday evening through Thursday evening. * Heavy rain, with rain totals of 3 to 5 inches, appear possible across portions of south central and southeast Oklahoma from Wednesday evening through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 11
3 follow-up statements
608 WGUS64 KOUN 131812 FFAOUN Flood Watch National Weather Service Norman OK 112 PM CDT Wed Oct 13 2021 OKZ043-047-048-050>052-141200- /O.CON.KOUN.FA.A.0011.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coal-Johnston-Atoka-Love-Marshall-Bryan- Including the cities of Coalgate, Durant, Kingston, Madill, Tishomingo, Thackerville, Marietta, and Atoka 112 PM CDT Wed Oct 13 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... The Flood Watch continues for * Portions of southeast Oklahoma and southern Oklahoma, including the following areas, in southeast Oklahoma, Atoka, Bryan, Coal, Johnston and Marshall. In southern Oklahoma, Love. * From 7 PM CDT this evening through Thursday evening. * Heavy rain, with rain totals of 3 to 5 inches, appear possible across portions of south central and southeast Oklahoma from Wednesday evening through Thursday. * Flooding low lying and poor drainage area is expected. Flash Flooding will also be a concern. $$ MAD
776 WGUS64 KOUN 140622 FFAOUN Flood Watch National Weather Service Norman OK 122 AM CDT Thu Oct 14 2021 OKZ047-050-051-140730- /O.CAN.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnston-Love-Marshall- Including the cities of Tishomingo, Marietta, Thackerville, Madill, and Kingston 122 AM CDT Thu Oct 14 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of southeast Oklahoma and southern Oklahoma has been cancelled. $$ OKZ043-048-052-141430- /O.CON.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coal-Atoka-Bryan- Including the cities of Coalgate, Atoka, and Durant 122 AM CDT Thu Oct 14 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * A portion of southeast Oklahoma, including the following areas, Atoka, Bryan, and Coal. * Until 7 PM. * Heavy rain, with rain totals of 3 to 5 inches, appear possible across portions of south central and southeast Oklahoma from Wednesday evening through Thursday. * Flooding low lying and poor drainage area is expected. Flash Flooding will also be a concern. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
315 WGUS64 KOUN 140841 FFAOUN Flood Watch National Weather Service Norman OK 341 AM CDT Thu Oct 14 2021 OKZ043-048-052-140945- /O.CAN.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coal-Atoka-Bryan- Including the cities of Coalgate, Atoka, and Durant 341 AM CDT Thu Oct 14 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Oklahoma has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Oct 12, 4:51 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 4:51 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Tue Oct 12 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 222 AM CDT Tue Oct 12 2021 A mid-level trough will continue to move towards the Southern Plains today. Strengthening low-level flow will help foster warm advection showers during the day. Later in the evening, a dryline will move into the northwestern parts of the state. The timing and movement of the boundary will be juxtaposed with the greatest ascent as the aforementioned trough approaching the Rocky Mountains. There will be a brief window of discrete storms, with the potential to produce all hazards. Storms are then expected to grow upscale quickly into a line of storms, as the shear vector orientation will be primarily parallel to the boundary. Through the overnight hours, these storms are expected to continue moving into central Oklahoma, with damaging wind gusts as the primary threat. && .LONG TERM... (Wednesday through Monday) Issued at 209 AM CDT Tue Oct 12 2021 From Wednesday until Friday morning, a long-wave trough will be over western North America. At sunrise Wednesday a short-wave trough will be passing from northwestern Oklahoma into eastern Kansas with a surface front moving through central Oklahoma. Thunderstorms from earlier in the morning along the front will also be moving into eastern Oklahoma. However, with the strong southwesterly flow aloft and surface high pressure in the southeastern U.S., the front is not expected to move through southeastern Oklahoma. The period of drier air behind the front will be short-lived since this more humid air mass is expected to return on south winds by early Thursday. Small waves in the prevailing strong southwesterly upper flow will allow chances for rain or thunderstorms to persist into early Friday. By then, the long-wave trough is expected to move east of the southern plains and a front will bring drier and moderately cooler air into Oklahoma through the weekend. && .AVIATION... (12Z TAFS) Issued at 444 AM CDT Tue Oct 12 2021 Ceilings will remain VFR through the morning. Some showers and thunderstorms could develop in the late morning and early afternoon. The stronger thunderstorms will develop across northwest Oklahoma later in the evening and effect most TAF sites through the overnight hours and and some sites into the morning. Winds will be gusty out of the south today and will shift to westerly as the front moves through overnight. && .UPPER AIR... Issued at 209 AM CDT Tue Oct 12 2021 An Upper Air flight is planned for 12Z October 12.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 65 76 59 / 70 90 30 20 Hobart OK 78 57 77 56 / 50 90 10 10 Wichita Falls TX 82 65 80 61 / 70 90 40 40 Gage OK 73 47 73 46 / 20 90 0 0 Ponca City OK 76 62 75 54 / 60 100 20 10 Durant OK 78 68 78 64 / 70 50 90 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....09 AVIATION...13
Hazardous weather outlook, Oct 12, 4:00 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Tue Oct 12 2021 OKZ004>048-050>052-TXZ083>090-131000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Tue Oct 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Thunderstorms... Severe thunderstorms are expected in the western half of Oklahoma from late Tuesday evening until just after sunrise Wednesday. Damaging winds will be the most common hazard, but very large hail and tornadoes will be additional hazards in northwestern Oklahoma. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed Tuesday night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .Thunderstorms... Scattered thunderstorms are expected Wednesday and Thursday. .Heavy Rain... Heavy rainfall Wednesday and Thursday may cause flooding in south central and southeastern Oklahoma.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 24 min |
| Oct 12, 12:42 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Oct 12, 1:08 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Oct 12, 1:09 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Oct 12, 1:28 PM CDT | Special Weather Statement | OUN | Alfalfa | 17 min |
| Oct 12, 1:35 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Oct 12, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 48 min |
| Oct 12, 1:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Oct 12, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 40 min |
| Oct 12, 2:33 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Oct 12, 3:03 PM CDT | Special Weather Statement | OUN | Noble | 42 min |
| Oct 12, 3:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Oct 12, 4:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Oct 12, 5:03 PM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Oct 12, 5:26 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Oct 12, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Oct 12, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 46 min |
| Oct 12, 6:18 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 42 min |
| Oct 12, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 39 min |
| Oct 12, 6:51 PM CDT | Tornado Warning | OUN | Beckham, Custer, Washita | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.